Hail, Comanche
- When
- June 26, 4:35 PM CST
- Where
- Comanche County, 3.83 mi SSW of Wilmore
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.280, -99.250
The hail was mostly smaller than 3/4 but was accompanied by strong winds.
An isolated thunderstorm produced 3/4 inch hail near Coldwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
An isolated thunderstorm produced 3/4 inch hail near Coldwater.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 26, 1:41 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 241 PM CDT SAT JUN 26 2010 .DISCUSSION... DAYS 1-2... A SFC BOUNDARY ONCE AGAIN WAS LOCATED OVER OUR EXTREME WRN/NW CWA EARLY THIS AFTERNOON AS AN UPPER LVL S/W TROF MOVES ACROSS ERN CO TOWARDS WRN KS. MID LVL LAPSE RATE IN THIS REGION ALREADY GREATER THAN 8C/KM BASED ON SPC MESO ANAL SO COULD ONCE AGAIN SEE SOME LATE DAY HIGH BASED CU/AC ALONG WITH A TSRA OR TWO EARLY THIS EVENING. ANY STORM WHICH DOES DEVELOP HERE LATE TODAY SHOULD NOT LAST MUCH PAST SUNSET. AS A RESULT WILL MONITOR THIS AREA FOR THE NEXT COUPLE OF HOURS AND INSERT SOME SMALL POPS HERE AS NEEDED WEST OF A GCK-LBL LINE THROUGH ROUGHLY 3Z. AFTER SUNSET...A COLD FRONT WILL TAKE AIM ON SW KS AND BOTH THE NAM AND GFS ARE IN DECENT AGREEMENT TODAY IN MOVING THE COLD FRONT ACROSS MUCH OF THE CWA BETWEEN 09Z SUN AND 21Z SUNDAY. AS THIS FRONT CROSSES THE AREA LATE TONIGHT/EARLY SUNDAY HAVE DECIDED TO KEEP POPS GOING IN OUR NE/ERN CWA BASED PROGGED MOISTURE AND INSTAB AHEAD OF ANOTHER 5H VORT LOBE THAT WILL MOVE FROM CNTL NE INTO NE KS. BY LATE DAY SUN THIS COLD FRONT SHOULD BEGIN TO EXIT OUR FAR SE CWA BUT SOME 85H FGEN AND LLVL MOISTURE WILL STILL BE PRESENT IN OUR FAR SE EARLY SUNDAY NIGHT. AS A RESULT AM LEANING TOWARDS HOLDING ON TO SOME SMALL EVENING POPS IN OUR SE/EXTREME SOUTHERN CWA UNTIL EVEN THIS FORCING EXITS THE AREA. AFTER THIS ANTI CYCLONIC FLOW STARTS TO DEVELOP AS A SFC-7H HIGH BEGINS TO BUILD INTO THE CNTL PLAINS. THIS WILL NOT ONLY SHUNT THE PCPN SOUTH AND WEST OF THE AREA SUNDAY NIGHT BUT SHOULD ALSO ALLOW FOR CLEARING SKIES AND DECREASING WINDS. AS FOR TEMPERATURES...MORE SEASONAL TEMPERATURES CAN BE EXPECTED BOTH ON SUNDAY AND AGAIN ON MONDAY. HOW COOL TEMPS WILL BE ON SUNDAY STILL IS SOMEWHAT UNCLEAR AT THIS TIME GIVEN THE UNCERTAINTY OF MUCH CLOUD COVER THERE WILL BE BEHIND THIS FRONT SUNDAY AFTERNOON AND IF PCPN DOES DEVELOP. AT THIS TIME HAVE FAVORED THE COOLER MET NUMBERS IN THE E/SE CWA WHILE TRENDING MORE TOWARDS THE WARMER MAV FURTHER W/NW GIVEN THE CURRENT TIMING OF THE COLD FRONT. ON MONDAY HAVE BASED TEMPS MAINLY ON THE 85H TEMP TRENDS FROM THE NAM AND GFS. DAYS 3-7... MEDIUM RANGE MODELS PRETTY CONSISTENT WITH THE IDEA OF THE UPPER LEVEL RIDGE BUILDING OVER THE CENTRAL PLAINS THROUGH THE MIDDLE PART OF THE WEEK. INTO THE LATTER PART OF THE WEEK THE RIDGE MOVES EAST TOWARD THE MISSOURI VALLEY WITH INCREASING SOUTHWESTERLY FLOW ALOFT OVER THE NORTHERN PLAINS. THIS SHOULD RESULT IN MORE OPPORTUNITIES FOR THUNDERSTORMS OVER THE CENTRAL HIGH PLAINS. && .AVIATION... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A COLD FRONT WILL MOVE ACROSS SOUTHWEST KANSAS LATER TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT ESPECIALLY AROUND HAYS BETWEEN 04Z AND 10Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 87 63 90 / 20 20 10 10 GCK 67 88 63 91 / 20 10 10 10 EHA 67 88 62 91 / 10 10 10 20 LBL 68 87 62 92 / 10 20 20 10 HYS 67 88 62 90 / 30 20 10 0 P28 75 93 67 92 / 20 30 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/02/02
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 153 PM CDT SAT JUN 26 2010 KSZ030-031-043>046-061>066-074>081-084>090-271000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 153 PM CDT SAT JUN 26 2010 /1253 PM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW HIGH BASED SHOWERS OR EVEN AN ISOLATED THUNDERSTORM WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...MAINLY ALONG AND NORTHWEST OF A HUGOTON TO SCOTT CITY LINE. ANY STORM WHICH DOES DEVELOP LATE THIS AFTERNOON OR EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 55 MPH AND CLOUD TO GROUND LIGHTNING. AFTER SUNSET A COLD FRONT WILL MOVE SOUTHEAST ACROSS WESTERN KANSAS BRINGING ANOTHER CHANCE SHOWERS AND THUNDERSTORMS TO PARTS OF THE REGION OVERNIGHT. THESE STORMS OVERNIGHT ARE NOT EXPECTED TO BE SEVERE BUT AGAIN A FEW WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING NORTH OF A GARDEN CITY TO LARNED LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY WITH THE BEST CHANCES ACROSS THE SOUTHEASTERN HALF OF THE FORECAST AREA...GENERALLY SOUTHEAST OF AN ELKHART TO LARNED LINE. SEVERE STORMS ARE NOT EXPECTED...HOWEVER, ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR SMALL HAIL, GUSTY WINDS, AND BRIEF HEAVY RAINFALL. ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY THOUGH MID WEEK NEAR AND ALONG THE COLORADO BORDER. IT IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...PRIMARILY NORTHWEST OF A HUGOTON TO SCOTT CITY LINE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
The Dodge City radar (KDDC), 83 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 hail. Local standard time, as filed.
The hail was mostly smaller than 3/4 but was accompanied by strong winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247328.